Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 47, NWS Quad Cities, IA

April 26, 2009Keokuk County, Iowa

NWS Quad Cities, IA issued this river flood warning at Apr 26, 2009, 9:56 AM CDT for Keokuk County, Iowa. It took effect at Apr 28, 2009, 1:27 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 9:56 AM CDT (14:56 UTC)
In effect from
Apr 28, 2009, 1:27 AM CDT
Expired
May 2, 2009, 8:32 PM CDT
In force
5 days
Issued by
NWS Quad Cities, IA
Flood severity
Moderate

County Keokuk County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Skunk River near Sigourney (SIGI4). The gauge peaked at 19.11 ft at Apr 30, 2009, 6:00 PM CDT.

actionminormoderate510152004/2604/2704/2804/2904/3005/0105/0205/0305/04
Action stage
14.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05472500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 26, 2:55 AM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Apr 26, 2:55 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 AM CDT SUN APR 26 2009

.SYNOPSIS...
AN ACTIVE STATIONARY FRONT IS POSITIONED FROM NORTHEAST
KS...THROUGH NORTHERN INDIANA...OR JUST SOUTH OF THE DVN FORECAST
AREA AS OF 2 AM. ALONG AND NORTH OF THE BOUNDARY...AREAS OF
SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING THROUGH THE EVENING
AND OVERNIGHT. RAINFALL HAS BEEN ON THE ORDER OF 0.5 TO 1
INCH...WITH THE HIGHEST TOTALS UP AROUND HIGHWAY 20...WHERE 1.5 TO
3 INCHES MAY HAVE FALLEN SO FAR. THE RAINFALL HAS NOT BEEN TOO
HEAVY IN A SHORT PERIOD THUS FAR...AND NO FLOODING HAS BEEN
REPORTED. HOWEVER...SOILS ARE NOW QUIET SATURATED...AND ANY
ADDITIONAL INTENSE RAINFALL WILL POSE A FLASH FLOOD THREAT.

&&

.SHORT TERM...TODAY THROUGH MONDAY...
WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHWEST AND WESTERN
COUNTIES...WHICH SAW THE MOST RAIN OVERNIGHT...AND WILL BE MOST
SUSCEPTIBLE TO FLASH FLOODING TONIGHT. A WARM FRONT WILL MOVE
NORTH THIS MORNING...WITH THUNDERSTORMS POSSIBLE UNTIL IT PASSES
ANY LOCATION. WE WILL FORECAST HIGH POPS NORTH...AND SMALLER POPS
SOUTH TO COVER THIS PROGRESS THIS MORNING. BY MID DAY...THE WARM
SECTOR WILL BE ONCE AGAIN ESTABLISHED...WITH WIDESPREAD 70S
EXPECTED...ALONG WITH GUSTY SOUTH WINDS AND INCREASED DEWPOINTS.

LATE THIS AFTERNOON AND TONIGHT...THE COLD FRONT WILL APPROACH
FROM THE WEST...AND ANOTHER ROUND OVER POTENTIALLY STRONG TO
SEVERE STORMS WITH HEAVY RAIN WILL BE HEADED OUR WAY. THE FRONT
WILL BE VERY SLOW MOVING...AND MAY KEEP STORMS WEST OF THE
MISSISSIPPI RIVER TONIGHT...BUT SINCE LINEAR STORMS WITH
PROPAGATING COLD POOLS ARE LIKELY...WE WILL EXTEND THE VERY HIGH
POPS TO ALL AREAS AFTER MIDNIGHT. WIND GUSTS COULD EXCEED 60 MPH
IN BOWING SEGMENTS DURING THE LATE AFTERNOON AND EVENING
HOURS...MAINLY WEST OF A LINE FROM MANCHESTER...TO MARENGO IOWA.
RAINFALL TONIGHT COULD EASILY CAUSE FLASH FLOODING WHERE STORMS
TRAIN OVER THE SAME AREAS. THIS IS MOST LIKELY IN THE WESTERN 1/3
OR SO OF THE CWA...AND ONCE AGAIN A WATCH WILL BE IN EFFECT FROM 6
PM TONIGHT THROUGH 18Z MONDAY. IF THE HEAVY RAINFALL AXIS SHIFTS
EAST AT ALL...THIS WATCH WOULD NEED TO BE EXPANDED. MONDAY...THE
FRONT WILL CONTINUE TO MAKE PROGRESS EASTWARD...AND A DECAYING
AREA OF SHOWERS AND THUNDERSTORMS SHOULD IMPACT THE AREA IN THE
MORNING...WITH SOME POSSIBILITY OF LINGERING ACTIVITY EAST IN THE
THROUGH THE EARLY EVENING HOURS. CONDITIONS MONDAY SHOULD BE
COOLER...IN THE LOWER TO MID 60S. ...ERVIN...

.LONG TERM...
NO ADJUSTMENTS WERE MADE TO LONG TERM GRIDS...BUT IN GENERAL THE
PATTERN LOOKS DRIER THROUGH THURSDAY...WITH SPLIT FLOW DOMINATING
THE MID WEEK WEATHER. ...ERVIN...

&&

.AVIATION...
SFC BOUNDARY IS STALLED OUT ACROSS NORTHERN MO INTO CENTRAL
ILLINOIS. RESPECTABLE LLJ IS PUSHING MOISTURE OVER THE FRONT AND
CREATING ELEVATED TSRA ALONG WITH AREAS OF RA. VSBYS/CIGS ARE QUITE
VARIABLE RUNNING FROM VFR TO 1-2SM AND CIGS BLO 1KFT. 06Z RUC TRENDS
SUGGEST KCID/KDBQ WILL CONTINUE WITH HIGH IMPACT WX THROUGH 12-15Z
BEFORE BRIEFLY QUIETING DOWN. KMLI/KBRL SHOULD REMAIN QUIET FOR A
WHILE. EXPECT REDEVELOPMENT OF TSRA AS THE FRONT MOVES BACK NORTH
TODAY WITH HIGHLY VARIABLE VSBYS AND CIGS.        ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JACKSON-JEFFERSON-
     JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     JO DAVIESS.

MO...NONE.
&&

ERVIN/ERVIN/08
Hazardous weather outlook, Apr 26, 4:18 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 AM CDT SUN APR 26 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
418 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. A
FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR
AREAS WEST OF A GALENA ILLINOIS...TO ANAMOSA...TO IOWA CITY...TO
FAIRFIELD LINE. PERIODS OF SHOWERS AND THUNDERSTORMS WILL BECOME
MORE SCATTERED THIS MORNING. WHILE SEVERE STORMS ARE NOT EXPECTED
THIS MORNING...HEAVY RAIN WILL BE POSSIBLE. SOILS ARE NOW
SATURATED ACROSS MUCH OF THE AREA...AND ADDITIONAL HEAVY RAIN WILL
RUN OFF. THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE
TOWARD THE REGION...BRINGING MORE SHOWERS AND THUNDERSTORMS...WITH
VERY HEAVY RAIN AND FLASH FLOODING POSSIBLE. IN ADDITION...STRONG
TO SEVERE STORMS THIS AFTERNOON TONIGHT WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED THREAT
FOR A TORNADO ALSO POSSIBLE. THE GREATEST THREAT FOR SEVERE STORMS
WILL BE OVER EASTERN IOWA THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF FLASH FLOODING AND HEAVY RAINFALL WILL GRADUALLY
COME TO AN END MONDAY AS THE COLD FRONT SWEEPS EAST OF THE REGION.
UNTIL THE FRONT PASSES MONDAY MORNING...THERE IS ALSO A LOW CHANCE FOR A
SEVERE THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. REPORTS
OF HEAVY RAIN TOTALS AND FLOODING WOULD BE VERY HELPFUL.

ERVIN

In the hours before

Local storm report, Apr 26, 8:35 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NE DAVENPORT          41.61N 90.54W
04/26/2009  M1.84 INCH       SCOTT              IA   NWS EMPLOYEE

            OVERNIGHT TOTAL NORTHEAST DAVENPORT.

&&

DLS
Local storm report, Apr 26, 8:43 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       3 SSW BURLINGTON        40.77N 91.14W
04/26/2009  M0.60 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

MIKEZ
Local storm report, Apr 26, 8:53 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HEAVY RAIN       MANCHESTER              42.49N 91.46W
04/26/2009  M2.53 INCH       DELAWARE           IA   FIRE DEPT/RESCUE

            24 HOUR TOTAL.

&&

MIKEZ
Local storm report, Apr 26, 8:54 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HEAVY RAIN       ANAMOSA                 42.11N 91.28W
04/26/2009  M1.34 INCH       JONES              IA   TRAINED SPOTTER

            24 HOUR TOTAL

&&

MIKEZ
Local storm report, Apr 26, 9:10 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HEAVY RAIN       2 ENE MUSCATINE         41.43N 91.04W
04/26/2009  M1.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

            24 HOUR TOTAL

&&

MIKEZ
Local storm report, Apr 26, 9:52 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       QUASQUETON              42.40N 91.76W
04/26/2009  M2.39 INCH       BUCHANAN           IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:25 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Washington50 min
Apr 25, 9:32 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more58 min
Apr 25, 9:45 PM CDTSpecial Weather StatementDVNCedar, Clinton, Des Moines, Henry, Lee, Louisa and 2 more90 min
Apr 26, 2:20 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 4 more3 hr
Apr 26, 3:04 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 8 more24 hr
Apr 26, 4:32 AM CDTSpecial Weather StatementDVNClinton, Scott118 min
Apr 26, 4:34 AM CDTSpecial Weather StatementDVNClinton, Scott116 min
Apr 26, 9:49 AM CDTRiver Flood WarningDVNJones, Linn5 days
Apr 26, 9:49 AM CDTRiver Flood WarningDVNClinton, Scott10 days
Apr 26, 10:01 AM CDTRiver Flood WarningDVNLee35 hr
Apr 26, 10:52 AM CDTRiver Flood WarningDVNIowa, Johnson12 days
Apr 26, 4:14 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Johnson, Jones and 1 more61 min
Apr 26, 4:41 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn23 min
Apr 26, 4:52 PM CDTTornado WarningDVNDelaware, Linn23 min
Apr 26, 5:12 PM CDTTornado WarningDVNDelaware, Dubuque, Jones, Linn48 min
Apr 26, 5:48 PM CDTTornado WarningDVNDelaware, Dubuque42 min
Apr 26, 6:27 PM CDTTornado WarningDVNDubuque18 min
Apr 26, 6:30 PM CDTFlash Flood WarningDVNDelaware5 hr
Apr 25, 11:29 PM CDTSpecial Weather StatementDVNBureau, Carroll, Henry, Putnam, Stephenson, Whiteside61 min
Apr 26, 10:18 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside24 days
Apr 26, 10:18 AM CDTRiver Flood WarningDVNHenry, Rock Island12 days

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.